Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Management of Norvir Side effects: Abdominal/Back pain
Jun 30, 2010

Are there any tip or tricks to managing abdominal/lower back pain related to taking Norvir?

I take this drug I gelcap 2 times a day and am after one week experiencing relatively intense abdominal cramping and lower back pain which is about 8 on a scale of 1-10 and makes it difficult to sit comfortably or to stand up from a sitting position.

Should I expect this to diminish?

Can I do anything?

When should I speack to my Dr.?

I had to stop a regimen including Kaletra after 7 years due to severe diarrhea and I don't want to have to stopp this too.

Response from Dr. Henry

Often no easy answer to managing ritonavir side effect. Checking to see if is possible to reduce the dose (some protease inhibistors only require 1 100 mg ritonavir dose/day) of ritoanvir can be helpful. Anti-gas, calcium supplements, fiber capsules, macrobiotics-all may help variably. If nothing helps then a review of what antiretroviral switch options (ie a NNRTI or raltegravir or maraviroc based regimen) you have is warranted. For patients with no drug resistance a non-ritonavir based PI regimen (such as atazanvir with Epzicom or fosamprenavir). I would involve your HIV doc early in the discussion given the amount of discomfort you are experienceing. An evaluation looking for contributing conditions may also have merit. KH



Previous
soars on toe
Next
Neuropathy from Statins or Hiv or Hiv meds???

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement